Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 98, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 24, 2018, 11:24 PM EST for Hunterdon County, New Jersey. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2018, 11:24 PM EST (04:24 UTC)
- Expired
- Nov 25, 2018, 10:29 AM EST
- In force
- 11 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Hunterdon County, NJ
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WGUS41 KPHI 250424
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1124 PM EST SAT NOV 24 2018
NJC019-251015-
/O.NEW.KPHI.FA.W.0098.181125T0424Z-181125T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
1124 PM EST SAT NOV 24 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Southern Hunterdon County in northwestern New Jersey...
* Until 515 AM EST.
* At 1120 PM EST, up to an inch and a half of rain had fallen in
parts of the area. Another half inch to inch of rain is possible
before the precipitation ends after midnight.
* Some locations that could experience flooding include...
Byram, Flemington, Stockton, Sergeantsville, Lumberville, Sand
Brook and Lambertville.
The moderate to heavy rainfall has caused minor flooding along small
streams and creeks, on roadways, and in areas of poor drainage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4051 7477 4051 7480 4043 7475 4041 7481
4038 7481 4038 7486 4035 7486 4034 7494
4040 7497 4040 7504 4042 7506 4045 7507
4049 7506 4057 7473
$$
Iovino3 follow-up statements
451
WGUS81 KPHI 250917
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
417 AM EST SUN NOV 25 2018
NJC019-251015-
/O.CON.KPHI.FA.W.0098.000000T0000Z-181125T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
417 AM EST SUN NOV 25 2018
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EST FOR
SOUTHEASTERN HUNTERDON COUNTY...
At 415 AM EST, flooding continued along the Neshanic River and its
tributaries. The flooding is expected to continue into this morning
before the river returns within its banks.
Some locations that could experience flooding include...
the Flemington area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4051 7480 4046 7477 4044 7483 4046 7490
4049 7491 4051 7490
$$
Iovino858
WGUS41 KPHI 250925
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
425 AM EST SUN NOV 25 2018
NJC019-251615-
/O.EXT.KPHI.FA.W.0098.000000T0000Z-181125T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
425 AM EST SUN NOV 25 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Southeastern Hunterdon County in northwestern New Jersey...
* Until 1115 AM EST Sunday.
* At 420 AM EST, flooding continued along the Neshanic River and its
tributaries. The flooding is expected to continue into this
morning before the river returns within its banks.
* Some locations that could experience flooding include...
the Flemington area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4051 7480 4046 7477 4044 7483 4046 7490
4049 7491 4051 7490
$$
Iovino687
WGUS81 KPHI 251529
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1029 AM EST SUN NOV 25 2018
NJC019-251536-
/O.CAN.KPHI.FA.W.0098.000000T0000Z-181125T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
1029 AM EST SUN NOV 25 2018
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN HUNTERDON
COUNTY...
Water levels along the Neshanic River at Reaville have fallen below
flood stage. The Flood Warning has been cancelled.
LAT...LON 4051 7480 4046 7477 4044 7483 4046 7490
4049 7491 4051 7490
$$
KruzdloWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 24, 11:13 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 24, 11:13 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1113 PM EST Sat Nov 24 2018
.SYNOPSIS...
Low pressure will track up the Mid Atlantic coast tonight, moving
into New England on Sunday. A brief return to high pressure is
expected for Sunday. Low pressure will move through Great Lakes,
dragging a cold front through the region on Monday. Low pressure
will remain to the north of our area through mid week. High pressure
will build in for Thursday through the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
11 PM Update...Observations are showing winds gusting 50-60 mph
along portions of the New Jersey coast from Barnegat Light
south toward Cape May. As a result, we have issued a High Wind
Warning for Atlantic, Cape May, Ocean, and Southeast Burlington
Counties with Wind Advisories for Monmouth, Cumberland and
Sussex Co. in Delaware. The winds will diminish later tonight
in the predawn hours as the low moves away. The gridded forecast
will be updated to reflect these changes.
Previous Discussion...Main change with the 9:30 update was to
adjust PoPs to match current radar trends.
Back edge of the rain continues to move through northern
Delmarva and is making steady progress northeast. Localized
amounts around 2 inches have been observed in portions of
Delmarva where the rain has already ended. Some bright banding
has been noted on the radar this evening, so radar estimated
amounts may not be accurate. We have seen some smaller waterways
reach bankfull, and in one case flood stage already. However,
given how quickly the rain is moving off, decided to hold off on
issuing a flood watch.
The threat for thunderstorms looks to be diminishing along the
coastal plains, though at least one model still depicts very
limited elevated instability.
Lows tonight are forecast to remain above freezing everywhere,
basically mid 30s to mid 40s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
All precipitation should be ending right around daybreak.
Temperature-wise, because it's been below normal for about the last
two weeks, what will feel like an above normal day, will really be
about normal. Mid 40s to the mid 50 are expected.
As the low departs tomorrow, northwest winds will develop. There
could be some occasional gusts up around 20 mph.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Sunday night through Monday...Low pressure will move across the Ohio
Valley and into the southern Great Lakes region late Sunday into
Monday. As the low moves across, it will drag a cold front into the
Mid-Atlantic and through our area on Monday into Monday night. A low
may form along the frontal boundary as it moves through, which may
help to enhance precipitation across our area. Models show that
temperatures will be warming as the low moves towards our area (both
at the surface and aloft) and we should be well above freezing by
the time any precipitation begins to fall. So expect mainly plain
rain through the day on Monday. As the system starts to pull away
Monday night, there may be enough cold air dragged down to allow for
some snow to mix in, especially across the higher elevations of New
Jersey and the southern Poconos.
Tuesday through Wednesday...After the low exits our area it looks to
remain to our north through the middle of the week. As it sits
there, we will remain in the northwest flow. At time, a few flurries
or light snow showers may travel down from the Great Lakes and reach
our northwestern areas. Additionally, temperatures will cool as
colder air finds its way down into the Mid-Atlantic.
Thursday through Saturday...The low finally exits the northeast on
Thursday with high pressure building in from the west. Expect
conditions to remain mostly dry but cold through the end of the
week and into the early part of the weekend. Temperatures will start
to moderate but will remain on the colder side through the end of
the week. The GFS shows a weak system crossing to our south late
Friday with some showers possible while the ECMWF remains dry.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...MVFR or lower in the evening with rain, heavy at
times. The rain moves out west to east after 03Z with
conditions improving to VFR near or after 06Z. E/NE winds 5-10
knots in the evening will come around to NW around 10 knots late
tonight as the low moves by.
Sunday...Mainly VFR conditions with diminishing NW winds. Some MFVR
ceiling are possible.
Outlook...
Sunday night through Monday...VFR conditions will lower to MVFR by
early Monday. Rain overspreads the terminals with periods of IFR
possible. East to southeast winds around 5 to 10 knots becoming west
late Monday around 10 knots with gusts up to 20 knots possible.
Tuesday...Mainly VFR conditions expected. Northwest winds
around 10 to 15 knots with gusts up 30 knots possible.
Wednesday through Thursday...Mainly VFR conditions expected. West to
northwest winds around 10 to 15 knots with gusts up to 25 to 30
knots possible.
&&
.MARINE...
11 PM Update...Have upgraded to a Storm Warning for Zones ANZ451
- ANZ454.
Previous Discussion...updated to issue a gale warning for all
waters through the overnight hours. Easterly and northeasterly
winds on the front side of the low have been stronger than
previously anticipated.
As the low tracks further north and east, winds will shift to
northwesterly (this has already occurred on the Delaware Bay
and the DE coastal waters). Gusts around 35 KT will be possible
through early Saturday morning.
Sunday...While winds and seas will peak overnight, they will remain
above SCA criteria tomorrow.
Outlook...
Sunday night...Mainly sub-Small Craft Advisory conditions expected.
Seas may linger around 5 feet early Sunday night but area expected
to subside.
Monday...Winds and seas increase through Monday and Monday night.
Southeast to south winds around 15 to 20 knots increasing to 20 to
25 knots with higher gusts. Gale force gusts possible Monday night.
Tuesday through Wednesday....Seas are expected to remain above 5
feet Tuesday through Wednesday. Seas may briefly fall below 5 feet
Tuesday night but are expected to rise again on Wednesday. A Small
Craft Advisory will likely be needed.
Thursday...Sub-Small Craft Advisory conditions area expected.
&&
.TIDES/COASTAL FLOODING...
Water levels are forecast to remain high along the coasts of
Delaware and New Jersey for the next few days, owing to both the
full moon and the expected weather pattern. The astronomical high
tides associated with the full moon are higher in the morning than
in the evening.
Even with low pressure pulling away from our region on Sunday
morning and a developing offshore wind, we may see another round of
spotty minor flooding along the coast at that time. However, it
should not be widespread enough to warrant an advisory.
The wind flow is anticipated to start becoming onshore on Sunday
night as our next weather system begins to approach from the west.
As a result, we are again expecting minor flooding. In this case we
may need a Coastal Flood Advisory for parts of coastal New Jersey
and Delaware. We will continue to monitor trends in the observed
water levels and in the forecast models.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Wind Warning until 4 AM EST Sunday for NJZ020-022>027.
Wind Advisory until 4 AM EST Sunday for NJZ013-014-021.
DE...Wind Advisory until 4 AM EST Sunday for DEZ003-004.
MD...None.
MARINE...Storm Warning until 4 AM EST Sunday for ANZ451>454.
Gale Warning until 5 AM EST Sunday for ANZ430-431-450-455.
&&
Synopsis...Meola
Near Term...Fitzsimmons/Johnson/Kruzdlo
Short Term...Kruzdlo
Long Term...Meola
Aviation...Johnson/Kruzdlo/Meola
Marine...Fitzsimmons/Johnson/Kruzdlo/Meola
Tides/Coastal Flooding...Hazardous weather outlook, Nov 24, 11:10 PM EST, 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1110 PM EST Sat Nov 24 2018 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054- 055-060>062-070-071-101>106-260415- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1110 PM EST Sat Nov 24 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Heavy rain through late tonight may result in minor flooding of creeks, along with some roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-004-NJZ013-014-021-260415- Inland Sussex-Delaware Beaches-Western Monmouth-Eastern Monmouth- Cumberland- 1110 PM EST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Heavy rain through late tonight may result in minor flooding of creeks, along with some roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ020-022>027-260415- Ocean-Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 1110 PM EST Sat Nov 24 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Heavy rain through late tonight may result in minor flooding of creeks, along with some roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450-455-260415- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1110 PM EST Sat Nov 24 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwesterly gale force winds may occur late Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ451>454-260415- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 1110 PM EST Sat Nov 24 2018 ...STORM WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwesterly gale force winds may occur late Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Nov 24, 8:03 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EST SAT NOV 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM MARINE TSTM WIND 1 SE DEWEY BEACH 38.68N 75.06W
11/24/2018 M39 MPH ANZ455 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801975
SFJLocal storm report, Nov 24, 8:33 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EST SAT NOV 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM MARINE TSTM WIND 1 SE DEWEY BEACH 38.68N 75.06W
11/24/2018 M47 MPH ANZ455 DE WEATHERFLOW
0827 PM MARINE TSTM WIND 1 NW LEWES BEACH 38.79N 75.16W
11/24/2018 M43 MPH ANZ431 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801976
EVENT NUMBER PHI1801977
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:43 PM EST | Special Marine Warning | PHI | 92 min | |
| Nov 24, 7:54 PM EST | Areal Flood Advisory | PHI | Mercer, Middlesex, Monmouth, Ocean | 8 hr |
| Nov 24, 8:13 PM EST | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Warren | 8 hr |
| Nov 24, 9:09 PM EST | Gale Warning | PHI | 10 hr | |
| Nov 24, 11:01 PM EST | High Wind Warning | PHI | Atlantic, Burlington, Cape May, Ocean | 5 hr |
| Nov 24, 11:01 PM EST | Wind Advisory | PHI | Cumberland, Monmouth | 5 hr |
| Nov 24, 11:13 PM EST | Storm Warning | PHI | 5 hr | |
| Nov 25, 12:20 AM EST | River Flood Warning | PHI | Mercer | 14 hr |
| Nov 25, 12:27 AM EST | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Nov 25, 12:46 AM EST | River Flood Warning | PHI | Hunterdon, Somerset | 14 hr |
| Nov 25, 1:30 AM EST | Areal Flood Warning | PHI | Hunterdon, Somerset | 10 hr |
| Nov 25, 1:35 AM EST | Areal Flood Warning | PHI | Burlington, Camden | 6 hr |
| Nov 25, 2:23 AM EST | River Flood Warning | PHI | Somerset | 13 hr |
| Nov 25, 2:27 AM EST | River Flood Warning | PHI | Somerset | 66 hr |
| Nov 25, 2:32 AM EST | River Flood Warning | PHI | Burlington | 5 days |
| Nov 25, 3:32 AM EST | Areal Flood Warning | PHI | Warren | 6 hr |
| Nov 25, 3:43 AM EST | River Flood Warning | PHI | Essex, Morris, Passaic | 10 days |
| Nov 25, 3:51 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 21 hr |
| Nov 25, 3:51 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 23 hr |
| Nov 25, 4:08 AM EST | Small Craft Advisory | PHI | 18 hr | |
| Nov 25, 4:59 AM EST | Areal Flood Warning | PHI | Burlington | 38 hr |
| Nov 25, 5:00 AM EST | Coastal Flood Advisory | PHI | Middlesex, Monmouth, Ocean | 5 hr |
| Nov 25, 7:28 AM EST | Areal Flood Warning | PHI | Burlington, Camden | 4 hr |
| Nov 25, 7:48 AM EST | Areal Flood Warning | PHI | Monmouth, Ocean | 18 hr |
| Nov 25, 9:29 AM EST | Areal Flood Warning | PHI | Warren | 24 hr |
| Nov 25, 9:39 AM EST | Coastal Flood Warning | PHI | Middlesex, Monmouth, Ocean | 5 hr |
| Nov 25, 9:39 AM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May | 5 hr |
| Nov 25, 3:02 PM EST | River Flood Warning | PHI | Morris | 14 hr |
| Nov 25, 3:25 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more | 34 hr |
| Nov 25, 3:35 PM EST | Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 27 hr |
| Nov 25, 3:49 PM EST | Gale Watch | PHI | 11 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.